Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 29, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 10, 2009, 12:10 AM CDT for Bollinger County, Cape Girardeau County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 12:10 AM CDT (05:10 UTC)
- Expired
- Apr 10, 2009, 12:26 AM CDT
- In force
- 16 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
The radar
The Paducah radar (KPAH), 110 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 10:52 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 100510 TORPAH MOC017-031-100545- /O.NEW.KPAH.TO.W.0029.090410T0510Z-090410T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1210 AM CDT FRI APR 10 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI... NORTHWESTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI... * UNTIL 1245 AM CDT * AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MARBLE HILL...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... MILLERSVILLE BY 1220 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEASTERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. && LAT...LON 3734 9010 3760 8994 3758 8962 3724 8992 TIME...MOT...LOC 0511Z 213DEG 45KT 3738 8994 $$
1 follow-up statement
000 WWUS53 KPAH 100526 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1226 AM CDT FRI APR 10 2009 MOC017-031-100536- /O.CAN.KPAH.TO.W.0029.000000T0000Z-090410T0545Z/ BOLLINGER MO-CAPE GIRARDEAU MO- 1226 AM CDT FRI APR 10 2009 ...THE TORNADO WARNING FOR NORTHWESTERN CAPE GIRARDEAU AND NORTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEASTERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. LAT...LON 3734 9010 3760 8994 3758 8962 3724 8992 TIME...MOT...LOC 0526Z 213DEG 45KT 3754 8981 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 9, 1:41 PM CDT, 10 hours 29 minutes earlier.
Area forecast discussion, Apr 9, 1:41 PM CDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 141 PM CDT THU APR 9 2009 .DISCUSSION... RADAR SHOWS DEVELOPING SHOWERS MOVING INTO/ACROSS WRN FA ATTM...AND MODELS CONTINUE TO SPREAD THIS EAST ACROSS ENTIRE REGION THIS EVENING...AS WARM FRONT JUST TO OUR SOUTH LIFTS NORTH. INSTABILITY ATTM IS ELEVATED...AND ALL MODEL FORECAST ELEVATED INSTABILITY PARAMETERS REMAIN SUPPORTIVE OF THUNDER THROUGH THE OVERNIGHT HOURS. SURFACE BASED INSABILITY EXISTS IN THE WARM SECTOR...AND ENTERS THE WRN FA AROUND 03Z AND LASTS THROUGH THE WARM FROPA THROUGH ABOUT 09Z. THIS LOOKS TO BE THE BEST CHANCE TIME PERIOD FOR SVR...BUT MORE DEFINITIVELY ITLL BE A HEAVY RAIN EVENT WITH UPWARDS OF 1-1.5 ANTICIPATED ALONG/NORTH OF THE BOUNDARY ACROSS MAINLY THE NRN 1/2 OF THE FA...WITH MORE LIKE 1/2-1 POSSIBLE ACROSS THE SOUTH/EAST. POPS DIMINISH WEST-EAST FRI-EARLY FRI NIGHT AS THE LOW RACES EAST. THEN WE FOLLOW WITH A COUPLE OF NICE EASTER WEEKEND DAYS. ON SUNDAY THE HIGH PRESSURE WHICH GAVE US THE NICE WEEKEND WILL SHIFT EAST AND THE NEXT DEVELOPING SYSTEM WILL RACE IN FROM THE SOUTH/WEST. POPS WILL ENTER THE MO OZARKS BY LATE IN THE DAY BUT AFFECT MOST OF THE FA SUN NIGHT. THIS LOOKS LIKE ANOTHER POTENTIALLY HEAVY RAIN EVENT WITH ANYWHERE FROM 1-2 OR 2.5 POSSIBLE...MAKING FOR ACCUMULATED TOTALS OF 2-4 WHICH WELL CONTINUE TO HIGHLIGHT ON THE HWO. THERE WILL BE A COINCIDENT SVR THREAT SUN NIGHT-MON TOO...BUT IT LOOKS RIGHT NOW THAT THE BETTER SURFACE BASED INSTABILITY WILL BE JUST TO OUR SOUTH. MON-TUE THE LOW LIFTS ACROSS THE LOWER OH VALLEY SO THEY STILL LOOK LIKE CLOUDY/POTENTIALLY SHOWERY DAYS BEFORE NICE SPRING-TIME WEATHER RETURNS IN THE MIDDLE OF NEXT WEEK. THERE IS NOT MUCH CHANGE TO THE INHERITED TEMP FORECAST WITH ALL MOS REASONABLY CLOSE...SO WE JUST ADJUSTED/ACCOUNTED FOR THE NEW GUIDANCE NOS INTO THE COLLABORATIVE PICTURE. HPC REALLY CRANKS UP THE MON WARMTH IN THE WARM SECTOR BUT WE THINK THERE TOO BE ENOUGH MOISTURE AND ENOUGH UNCERTAINTY ON THE LOW TRACK AS TO NOT GO TO FAR IN ONE DIRECTION SO WE TONED THAT DOWN A LITTLE...WHICH LIKEWISE APPEARED TO BE OUR NEIGHBORS APPROACH AS WELL. && .AVIATION... RAPID INCREASE HIGH AND MID LEVEL CLOUDS AND MODERATE TO OCCASIONALLY HEAVY PRECIP EXPECTED LATE THIS AFTERNOON AND EVENING AS WELL DEVELOPED STORM SYSTEM APPROACHES. HIGH CLOUDS WILL RAPIDLY LOWER AND THICKEN IN THE 19Z TO 01Z TIME FRAME FROM WEST TO EAST. THIS WILL BE RAPIDLY FOLLOWED BY RAIN AND THUNDERSTORMS WITH WIDESPREAD MVFR CIGS AND VSBYS. A PERIOD OF IFR CIGS IS LIKELY LATE TONIGHT AND VERY EARLY FRIDAY AS SURFACE LOW PASSES VERY CLOSE TO THE TAF SITES. SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS/HAIL DURING THAT TIME FRAME. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING...BUT THE FOCUS SHOULD BEGIN TO SHIFT EAST OF THE WABASH AND OHIO RIVERS BY MIDDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 9, 9:15 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 915 PM CDT THU APR 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 915 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY ACROSS SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS AND WEST KENTUCKY. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE AREA LATE TONIGHT AND INTO THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...MINOR FLOODING CONTINUES TO BE FORECAST ALONG PORTIONS OF THE WABASH AND LITTLE WABASH RIVERS. PLEASE REFER TO OUR LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY OVER THE REMAINDER OF THE REGION...NAMELY THE REMAINDER OF WESTERN KENTUCKY...SOUTHWEST ILLINOIS AND SOUTHWEST INDIANA. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE AS THE PRIMARY SEVERE WEATHER THREATS. ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME FLOODING CONCERNS. THE NEXT CHANCE OF THUNDERSTORMS AFTER MONDAY WILL COME LATE WEDNESDAY NIGHT OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED LATER TONIGHT.
In the hours before
Special weather statement, Apr 9, 9:07 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 907 PM CDT THU APR 9 2009 MOZ076-086-087-100-107>112-114-100415- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 907 PM CDT THU APR 9 2009 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS MUCH OF SOUTHEAST MISSOURI DURING THE LATE EVENING HOURS. THE LEADING EDGE OF THIS LINE IS EXPECTED TO REACH THE VAN BUREN AND DONIPHAN AREAS AROUND 11 PM AND BE NEAR THE MISSISSIPPI RIVER BY 1 AM FRIDAY. DAMAGING WINDS AND LARGE HAIL WIL BE THE BIGGEST THREATS WITH ANY STORMS THAT BECOME SEVERE...HOWEVER A TORNADO OR TWO CANNOT BE RULED OUT. PERSONS IN THESE AREAS SHOULD MONITOR THEIR FAVORITE MEDIA SOURCE AND BE PREPARED TO TAKE APPROPRIATE ACTIONS IF NECESSARY. JAP
Local storm report, Apr 9, 11:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1114 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST DONIPHAN 36.62N 90.82W
04/09/2009 M60 MPH RIPLEY MO EMERGENCY MNGR
SEVERAL GUSTS MEASURED IN THE UPPER 50S
&&
JAYSONWLocal storm report, Apr 9, 11:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1125 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL NEELYVILLE 36.56N 90.51W
04/09/2009 E0.75 INCH BUTLER MO TRAINED SPOTTER
HAIL SPOTTED ON THE BUTLER/ RIPLEY COUNTY LINE NEAR THE
ARKANSAS BORDER.
&&
JAYSONWLocal storm report, Apr 9, 11:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1127 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 5 S DONIPHAN 36.55N 90.82W
04/09/2009 E0.75 INCH RIPLEY MO EMERGENCY MNGR
DIME SIZE HAIL COVERING THE GROUND.
&&
ADLocal storm report, Apr 9, 11:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 3 SW NEELYVILLE 36.53N 90.55W
04/09/2009 BUTLER MO TRAINED SPOTTER
AWNING TORN OFF THE FRONT OF A HOUSE WITH SHINGLE DAMAGE
TO A SHED.
&&
ADLocal storm report, Apr 9, 11:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1151 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
04/09/2009 M58.00 MPH BUTLER MO ASOS
SUSTAINED AT 40 MPH.
&&
ADThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:44 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 31 min |
| Apr 9, 11:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 51 min |
| Apr 9, 11:15 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 30 min |
| Apr 9, 11:20 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 25 min |
| Apr 9, 11:46 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, New Madrid, Stoddard | 29 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 47 min |
| Apr 10, 12:25 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, New Madrid, Scott | 35 min |
| Apr 10, 12:48 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 27 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.